Side effects of Pristiq
Has anyone successfully tapered off Pristiq? If so, what was your plan? I am considering going off this medicine. I take 50 mg per day and have done so for about 2 years. I understand there are very significant withdrawal symptoms and I would like to stop taking Pristiq because it causes my heart to race when the time release happens. I am afraid this medicine may not be good for the heart because the clinical trials state that anyone with a heart condition was not allowed to take it.
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
So happy to say that I am totally free of any anti-depressants !! I made it. And you will too Cricket! Do not give up. See the symptoms through,. It’s interesting. My Dr, wanted me to wean off of Pristiq and then go to Cymbalta. I never filled the prescription. He doesn’t know. I’ve been on some form of anti-depressant for 12 years and I am completely free of it now….I feel blessed. I pray for a gentle withdrawal for you Cricket. Sherry
Sherry, thank you….I hope each day gets better…the nausea is better, but the shakes are still there….with out the Xanax (which they will only let me take every 6 hours or so) is the only thing that helps so far on that part…. I want my old life back where I did no drugs for over 20 years…I did do Xanax for several years, back in the early nineties…but weaned myself off them as I felt better…. you can usually tell as you need them less and less between doses…. I don’t think my doctor is going to be very happy with me about not taking the Pristiq…but I just don’t want to be on Something THAT strong… at least with Xanax there are no side effects …and if you wean youself off….little there too…I had read that you take a razon blade and shave alittle at a time every 2nd or 3rd day til there is barely anything left… you kinda trick it in a way that its getting the same dose…. keep me in your prayers…. I have gastritis now because of a really STRONG antibiotic they put me on…. mid Sept…. still on a bland diet after an upper/lower GI….but NO ulsers at least… thanks for praying for me, Sherry….. Cricket
Two weeks? In order to wean off of it, my doctor told me to take it every other day for a week and then stop altogether. I knew what the withdrawal symptoms were so I stretched that out to oh…4 weeks. Every other day was okay. A little rough at first but my body got used to it. I didn’t refill my script so now it’s done. Friday was the first day off of the cycle, 2 days without. It was a little weird. Saturday and today have been a bit hellish with hot flashes, dizziness & nausea. All I can think is Oh God I have to go to work tomorrow.
magber…How are you feeling now? Are you done with the withdrawal symptoms? I’m in so much hell right now. Any glimmer of hope would be very welcome.
I am doing well for now. My hormones are out of place but I have an appointment with an bioidentical hormones doctor soon. I am completely out from Pristiq and its withdraws. Don’t give up! But make sure its what you want to do. I don’t know other peoples nightmares but I know that it was time for me to be out of it. Please know YOU will feel better soon too!! This new year will be great for all of us. It will bring health and good vibes. Even if everything else go down, we will be all able to stand up and survive with good health, good mental health. Blessings to all!
I was on Pristiq for 5 years and decided this past year to taper off. Miserable process. Nobody warned me either. Lightheadedness, irritability, nausea, insomnia. But now off the tapered dose 1/4 of 50-mg tab for several days and nausea has gone. Still dealing with the lightheadedness and irritability and insomnia but I think the worst is over. Would not take this med again for anything, I think it also made me jittery and hard for me to concentrate.
I have been on pristiq for 3 weeks. I forgot to take it 2 days in a row. By the end of day 2 I was very sick. Day 3 was total hell!! Couldnt keep anything down, light headed, tingley, weak, confused …Pure hell!!!I tried taking my 50 mlg dose on day 3 but couldn’t keep it down. I was eventually able to take it that evening where as I would normally take it in the morning. Today is day 4 and I feel a little better. No vomiting and I am able to get out of bed. Still very uncomfortable, very very weak, and my mind isn’t functioning right. I have taken today’s dose. Can anyone please tell me how much longer these symptoms will last after taking it again.
Hello, I have been taking 50mg Pristiq for a year and decided to taper off. My psychiatrist was not helpful so what I have decided to do is take one pill every other day for a month, then go to one pill every third day for 3 weeks, one pill every 4th day for two weeks and then no more after that. I’m on the 2nd week of taking it every other day and it’s going pretty well, i started walking/jogging to help take the anxiety edge off. Good Luck to you!!
Ok, I have successfully weaned off pristiq. I actually emailed this link to my MD because I had the same uncomfortable withdrawal symptoms each time I tried to wean off the medication. I tried the every other day and had to go back on because I was so dizzy and irritable! This is what he did and so far it has worked with little or no noticeable side effects. I was on 50 or 100 mg for 3 years. Most recently taking 100mg. He gave me 3 weeks of 50mg samples and prescribed 3 weeks of Prozac. To be taken concurrently. At the end of 3 weeks I stopped both cold turkey. He explained that Prozac seems to wean itself gradually over 5 weeks eliminating the withdrawal symptoms. I have been off both since December 28th. 6 days-so far no side effects. There is hope! I know it’s scary!
Hi Marye20019, I approached getting off prestiq the same way. How long did it take for the side effects to stop after stopping the medication??